Skip to Accessibility Tools Skip to Content Skip to Footer

Forums


Treatment

Side effects while on Actemra

  • By kiki

    I’m currently taking Actemra shots once a week. I’ve already been on Methotrexate, Humira, Enbrel, and Xeljanz. I’ve been on the Actemra since June. In the past few weeks I have developed red bumps on both legs, arms, and red blotches on my forehead. My left earlobe is swollen and red. Some of the red bumps look almost like pimples, with a whitehead. Has anyone else had these side effects. Also, I’ve been told my other two choices are Orencia or Remicade. Have those drugs helped? I know I need to call my Rheumatologist, but want to be informed before I do so. Thank you.

    reply
  • By Erin Rush Moderator

    Hi kiki! I am sorry you are experiencing these side effects with Actemra. In addition to any community feedback you may receive, I wanted to share some information on possible side effects associated with Actemra — https://rheumatoidarthritis.net/treatment/actemra-side-effects-and-safety-review/. While rashes are a potential side effect, I think it would be a good idea to contact your rheumatologist, as you mentioned. Thanks for reaching out and I hope you get some relief from the bumps very soon! Best, Erin, RheumatoidArthritis.net Team Member.

    reply
  • By arizonaspoonie

    Hello my name is Lori and I’ve been on methotrexate humira and xeljanz which stopped working. Waiting for pre auth on actemra. I’ll be giving self injections every other week instead of 4 hour office infusion. Can anyone share with me if this has helped I’m diagnosed over 5 years ago and I will be 55 soon. Thank you

    reply
  • By Patricia Darstein

    I’ve been taking Actemra for about 2 years now. I’ve taken every pill and injectable available by prescription and so far, Actemra has given me the best RA “management” with the least side effects anyway. I’ve lost 15 lbs since starting it and I was never really overweight to begin with. Also, I have diarrhea the 1st week of taking my (every 2 week injection). I was increased to every week of injections BUT the diarrhea was not manageable and I was experiencing a constant mild headache so we (my Rheumatologist and I), decided the 2 week injection was best. I also experience “occasional” flareups whereas a quick but aggressive increase of steroids get rid of it. My doctor told me something that always stuck with me…he said you really need to “pick your poison”. And he is right about that. The one with the least side effects but most relief seems to be the only option. Every drug is going to give you some sort of side effect and every single person is different.

    reply
    • By Richard Faust Moderator

      Hi Patricia. I know many in the community understand exactly what you are saying about picking your poison. I couldn’t help but think of this article from our contributor Michael on what he calls “the risk to risk ratio:” https://rheumatoidarthritis.net/living/the-risk-to-risk-ratio/. Every aspect of the decision to treat RA and what treatment carries risks. Hoping your side effects subside some and the treatment continues to help. Best, Richard (RheumatoidArtrhitis.net Team)

      reply